MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Disassociation of trunion/femoral head.Patient identified after 2007 primary hip surgery.Patient required revision hip surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head was reported.The event was confirmed.Confirmed: through review of the provided medical records and x-rays by a clinical consultant.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided x-rays by a clinical consultant indicated: the event is confirmed on both explant picture and post event x-ray with a pencil-shaped defect of the trunnion with metal substance loss, visible as metallic debris in and around the joint space.The cause of the problem is less obvious.Sometimes component malposition or ectopic bone formation are responsible for an overload condition but in this patient there are no clear procedure-related factors evident.Component position appears fairly adequate with cup inclination and anteversion in the ¿normal range¿ although no lateral x-ray is available to verify this with the patient¿s hip anatomy.Component malposition can thus not be excluded but there is no evidence to support this.Otherwise absent clinical or other relevant information and consequently can this case not be solved with the current information.More x-ray information including early post implantation and lateral hip views would be helpful.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: while the event was confirmed the root cause could not determined because because insufficient information was provided.Additional information, including more x-ray information including early post implantation and lateral hip views are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
32MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7659722
Report Number0002249697-2018-02059
Device Sequence Number13689299
Product Code JDI
UDI-Device Identifier07613327013085
UDI-Public07613327013085
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6260-9-232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight100